MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85577026
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 09/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check of the stellant flex ct injector, serial number (b)(6), was completed on (b)(6) 2025, which confirmed that the injector was operating within bayer specifications.The medrad® stellant flex disposables that were in use during the procedure were discarded by the customer; therefore, they are not available for evaluation.The customer was unable to provide the lot number of the disposables; therefore, testing of retained samples was not possible.The customer declined the offer of additional clinical applications training.The medrad® stellant flex ct injection system operation manual cautions the user as follows: warning: air embolism hazard - serious patient injury or death may result.Ensure patient is not connected while purging air from syringe or engaging or advancing plunger.Expel all trapped air from the syringe(s), connectors, tubing, and catheter before connecting the system to the patient.To minimize air embolization risks, ensure that one operator is designated the responsibility of filling the syringe(s).Do not change operators during the procedure.If an operator change must occur, ensure that the new operator verifies that the fluid path is purged of air.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care was notified of an alleged air injection that had occurred during a ct scan while the patient was connected to a medrad® stellant flex ct injection system (serial number (b)(6)).Following the injection, an undisclosed amount of air was visualized on the displayed images.The patient was placed in left lateral decubitus position, administered supplemental oxygen at 15l, and admitted to the intensive care unit for telemetry and monitoring.The patient is reported to be in stable condition.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key23390406
Report Number2520313-2025-00026
Device Sequence Number21335979
Product Code DXT
UDI-Device Identifier00616258011219
UDI-Public(01)00616258011219(11)240709
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85577026
Device Catalogue NumberSCT FLEX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2025
Initial Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR
Patient SexMale
Patient Weight75 KG